Skip 
Navigation Link

Parenting

Ask Dr. Schwartz
Ask Dr. Schwartz
Psychotherapy and Mental Health questions

Two Year Old Son Wandered

I have a two year old son and a few months ago he wandered away from me at an amusement park. He was only out of my sight for about 3 minutes but it was the longest 3 minutes of my life. I have never been so scared, it was the most horrible feeling.

Ever since that day I cannot seem to get it out of my head, especially when I am trying to go to sleep. I have flashbacks and I start to cry. It scares me to think what COULD have happened. I worry so much about losing him again that I feel like I never want to take him anywhere.

How do I get over this?!

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
  • Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources